CASE-REPORT - METOLAZONE-ASSOCIATED HYPERCALCEMIA AND ACUTE-PANCREATITIS

Title

CASE-REPORT - METOLAZONE-ASSOCIATED HYPERCALCEMIA AND ACUTE-PANCREATITIS

Creator

Anderson P E; Ellis G G; Austin S M

Publisher

American Journal of the Medical Sciences

Date

1991
1991-10

Description

Metolazone-induced acute pancreatitis and hypercalcemia are described in a 58-year-old woman with severe congestive cardiac failure. Her symptoms and laboratory abnormalities rapidly resolved upon discontinuation of metolazone. Both clinical and laboratory findings make other etiologies for the patient's pancreatitis extremely unlikely. The pathophysiology of thiazide-related hypercalcemia and pancreatitis is reviewed. To our knowledge, neither hypercalcemia nor the combination of acute pancreatitis with hypercalcemia has been reported previously in association with metolazone therapy, and the association of pancreatitis and metolazone has been noted previously only once.

Subject

calcium; diuretics; General & Internal Medicine; hydrochlorothiazide; hypercalcemia; mechanism; metolazone; pancreatitis; parathyroid-hormone; serum; thiazide

Format

Journal Article or Conference Abstract Publication

Search for Full-text

Users with a NEOMED Library login can search for full-text journal articles at the following url: https://libraryguides.neomed.edu/home

Rights

Article information provided for research and reference use only. All rights are retained by the journal listed under publisher and/or the creator(s).

Pages

235-237

Issue

4

Volume

302

Citation

Anderson P E; Ellis G G; Austin S M, “CASE-REPORT - METOLAZONE-ASSOCIATED HYPERCALCEMIA AND ACUTE-PANCREATITIS,” NEOMED Bibliography Database, accessed October 15, 2021, https://neomed.omeka.net/items/show/8487.

Social Bookmarking